Alert archive / Utah / Flash Flood Warnings in 2014
Flash Flood Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 20, 2014, 4:32 PM MDT for Garfield County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2014, 4:32 PM MDT (22:32 UTC)
- Expired
- Aug 20, 2014, 7:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Garfield County, UT
The radar
The Cedar City radar (KICX), 49 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524
WGUS55 KSLC 202232
FFWSLC
UTC017-210130-
/O.NEW.KSLC.FF.W.0032.140820T2232Z-140821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
432 PM MDT WED AUG 20 2014
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GARFIELD COUNTY IN UTAH...
* UNTIL 730 PM MDT
* AT 431 PM MDT...THE PUBLIC REPORTED A THUNDERSTORM PRODUCING HEAVY
RAIN IN PANGUITCH. THIS RAIN WAS FLOODING HOMES IN THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PANGUITCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT
CROSS FLOODED ROADWAYS.
&&
LAT...LON 3788 11229 3773 11242 3778 11256 3792 11245
$$
CRK2 follow-up statements
141 WGUS75 KSLC 202350 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 550 PM MDT WED AUG 20 2014 UTC017-210130- /O.CON.KSLC.FF.W.0032.000000T0000Z-140821T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARFIELD UT- 550 PM MDT WED AUG 20 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR WEST CENTRAL GARFIELD COUNTY... AT 549 PM MDT...EARLIER...THE PUBLIC REPORTED FLASH FLOODING IN PANGUITCH DUE TO HEAVY RAINFALL. FLASH FLOODING WILL CONTINUE ACROSS WEST CENTRAL GARFIELD COUNTY THROUGH 730 PM MDT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PANGUITCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT DRIVE THROUGH FLOODED ROADWAYS. && LAT...LON 3788 11229 3773 11242 3778 11256 3792 11245 $$ CRK
071 WGUS75 KSLC 210121 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 721 PM MDT WED AUG 20 2014 UTC017-210130- /O.EXP.KSLC.FF.W.0032.000000T0000Z-140821T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARFIELD UT- 721 PM MDT WED AUG 20 2014 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL GARFIELD COUNTY WILL EXPIRE AT 730 PM MDT... PRECIPITATION HAS LARGELY ENDED ACROSS WEST CENTRAL GARFIELD COUNTY. ANY FLOODING HAS ENDED...THOUGH ENHANCED RUNOFF MAY CONTINUE FOR THE NEXT SEVERAL HOURS. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3788 11229 3773 11242 3778 11256 3792 11245 $$ CRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:31 PM MDT, 1 minute earlier.
Area forecast discussion, Aug 20, 4:31 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 PM MDT WED AUG 20 2014 .SYNOPSIS...THE AIRMASS OVER THE FORECAST AREA WILL SLOWLY DRY THROUGH FRIDAY...ALTHOUGH CONDITIONS WILL REMAIN UNSETTLED. A COLD TROUGH WILL MOVE ACROSS NORTHERN UTAH OVER THE WEEKEND BRINGING COOLER CONDITIONS AND A WET START TO THE WEEKEND. && .DISCUSSION...UPPER LEVEL TROUGH OVER THE NRN INTERMOUNTAIN REGION THIS AFTERNOON WITH CUTOFF LOW ALONG THE SRN CALIFORNIA COAST. MOIST AIRMASS REMAINS IN PLACE OVER UTAH THIS AFTERNOON WITH GOES SOUNDER PRECIPITABLE WATER VALUES STILL HOVERING BETWEEN .75" AND 1" OVER MOST OF THE STATE. SBCAPE VALUES IN EXCESS OF 1000 J/KG THIS AND SCATTERED CONVECTION HAS DEVELOPED ACROSS THE STATE. DEEP LAYER SHEAR MAXED OUT IN EAST CENTRAL UTAH EARLY THIS AFTERNOON AND IS NOW DECREASING. MEANWHILE SHEAR HAS INCREASED ACROSS FAR NORTHWEST UTAH TO 25-30 KTS AHEAD OF APPROACHING SHORTWAVE. GIVEN INSTABILITY THAT IS PRESENT AND INCREASING SHEAR...POTENTIAL FOR STRONG STORMS WILL CONTINUE INTO THE EVENING HOURS....ESPECIALLY ACROSS THE NORTHWEST PORTION OF THE STATE. ANTICIPATE THAT CONVECTION WILL DIMINISH QUICKLY ACROSS THE SOUTH THIS EVENING. HOWEVER...IN THE NORTH CONVECTION WILL LIKELY CONTINUE WELL INTO THE NIGHT. NAM INDICATES THAT MID LEVEL SHORTWAVE IN NE NV AND SRN ID THIS AFTERNOON WILL MOVE ACROSS NORTHERN UTAH TONIGHT. THIS WILL PROVIDE SUFFICIENT FORCING TO KEEP NOCTURNAL SHOWERS AND STORMS GOING AND HRRR MODEL HAS BEEN CONSISTENT IN SHOWING THIS ACROSS MULTIPLE MODELS RUNS. ACCORDINGLY...HAVE INCREASED POPS AND CLOUD COVER ACROSS NRN UTAH OVERNIGHT. THURSDAY AND THURSDAY NIGHT...TROUGH OVER THE PACIFIC NORTHWEST BEGINS TO DEEPEN AND CUTOFF LOW BECOMES AN OPEN WAVE AND MOVES EAST THROUGH ARIZONA. IN BETWEEN THESE TWO FEATURES...MODEL GUIDANCE CONTINUES TO SHOW DRYING TREND OVER UTAH. HOWEVER...MODELS HAVE BEEN CONSISTENTLY OVERZEALOUS WITH THE DRYING TREND OVER UTAH. BELIEVE SUFFICIENT MOISTURE WILL REMAIN IN PLACE ON THURSDAY TO ONCE AGAIN SEE SCATTERED MTN CONVECTION WITH ISOLATED STORMS OVER VALLEY LOCATIONS. COVERAGE OF VALLEY STORMS MAY BE A LITTLE GREATER NEAR THE IDAHO BORDER AS MID LEVEL BAROCLINIC ZONE PROVIDES CONVERGENCE ALONG AN AXIS FROM NE NV INTO SRN ID. ATTENTION THEN TURNS TOWARD DEEPENING TROUGH IN THE PACIFIC NW. ON FRIDAY...STRONG JET CORE ON UPSTREAM SIDE OF TROUGH INDICATING THAT TROUGH IS STILL DIGGING A BIT. 90 KT CORE THEN ROUNDS THE BASE OF THE TROUGH FRI NIGHT. AS A RESULT OF THE STRONG AND COMPACT CYCLONIC CURVATURE ASSOCIATED WITH THE TROUGH THE FLOW AT THE BASE OF THE TROUGH HIGHLY SUB-GEOSTROPHIC. THIS LEADS TO A AREA OF UPPER LEVEL DIVERGENCE OVER NRN UT FRI NIGHT INTO SAT. BENEATH THIS AREA OF UPPER LEVEL DIVERGENCE MODELS DEPICT CONVERGENCE ALG 700 MB BAROCLINIC ZONE AS IT MOVES INTO NRN UT FRI NIGHT. THUS ANTICIPATE THAT BAROCLINIC ZONE WILL BE QUITE ACTIVE FRI NIGHT INTO SATURDAY AND HAVE INCREASED POPS QUITE A BIT ACROSS NRN UT DURING THIS PERIOD. 700 MB TEMPERATURES DROP TO 4-6C ACROSS NRN UT AND 7-10C ACROSS SRN UT FOR SAT AND AND SUN. THIS WILL BRING MUCH COOLER TEMPERATURES TO THE STATE AND MAX TEMPS ON SAT AND SUN WILL BE AROUND 10 DEGREES F BELOW NORMAL IN MANY AREAS. BAROCLINIC ZONE STALLS OUT IN CENTRAL UT SAT NIGHT AND SUN BEFORE LIFTING BACK NORTH ON MONDAY. THIS ALLOWS TEMPERATURES TO REBOUND A BIT FOR THE START OF THE WEEK. ANOTHER SHORTWAVE WILL THEN DROP DOWN THE BACKSIDE OF THE NRN INTERMOUNTAIN REGION TROUGH AND DRIVE THE BAROCLINIC ZONE BACK TROUGH UT MON NIGHT AND TUESDAY. SOME UNCERTAINTY ON HOW ACTIVE THE BOUNDARY WILL BE...BUT WITH THE POTENTIAL FOR RESIDUAL MOISTURE TO STILL BE IN PLACE...AND THE STRENGTH OF THE WAVE...HAVE INCREASED POPS ACROSS THE STATE DURING THIS PERIOD. && .AVIATION....ELEVATED SOUTH WINDS WILL PREVAIL AT THE SLC TERMINAL INTO THE EARLY EVENING...ALTHOUGH THERE IS A 10 PERCENT CHANCE OF WINDS BRIEFLY SHIFTING TO THE NORTHWEST BETWEEN 2300-0100 UTC. GUSTY AND ERRATIC OUTFLOW WINDS ARE POSSIBLE WITH VICINITY SHOWERS THROUGH THE EVENING HOURS. TYPICAL SOUTHEAST DRAINAGE FLOW SHOULD RESUME BETWEEN 0300-0500 UTC. && .FIRE WEATHER...ACTIVE WEATHER WILL CONTINUE INTO THIS WEEKEND BEFORE BRIEFLY DRYING ON SATURDAY NIGHT/SUNDAY. RESIDUAL MOISTURE IN PLACE WILL RETAIN ELEVATED RH FOR THE NEXT FEW DAYS ALLOWING ISOLATED VALLEY AND SCATTERED MOUNTAIN SHOWERS AND STORMS THROUGH FRIDAY. AN APPROACHING COLD FRONT DRIVEN BY A STRONG PACIFIC TROUGH WILL RAMP SOUTHERLY WINDS ACROSS THE WEST DESERTS FRIDAY AFTERNOON BUT FORECAST RH REMAINS AT OR ABOVE 20 PERCENT AND BULK OF FUELS REMAIN NON CRITICAL. THE COLD FRONT WILL MOVE NORTH TO SOUTH THROUGH THE AREA LATE FRIDAY NIGHT THROUGH SATURDAY SPREADING FAIRLY WIDESPREAD WETTING RAINS ACROSS THE NORTHERN HALF OF THE DISTRICT AT THAT TIME. BRIEF DRYING IS EXPECTED FOR SUNDAY BUT ANOTHER PACIFIC TROUGH/COLD FRONT IS EXPECTED MONDAY INTO TUESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...GRAHAM FIRE WEATHER...MERRILL AVIATION...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 20, 4:43 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 443 AM MDT WED AUG 20 2014 UTZ001>016-019>021-517-518-WYZ021-211045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 443 AM MDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT PARTS OF NORTHERN UTAH THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE STORMS WILL BE MOST WIDESPREAD OVER THE HIGHER TERRAIN BUT COULD DRIFT INTO ADJACENT VALLEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSTABLE AIRMASS WILL REMAIN OVER THE OUTLOOK AREA THURSDAY AND FRIDAY...RESULTING IN A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS. AN UNSEASONABLY COOL PACIFIC NORTHWEST TROUGH IS EXPECTED TO PUSH A COLD FRONT THROUGH NORTHERN UTAH FRIDAY NIGHT AND SATURDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE TROUGH MOVES THROUGH THE AREA. A BRIEF DRYING AND WARMING TREND IS EXPECTED SUNDAY AND MONDAY BEFORE ANOTHER TROUGH MOVES INTO NORTHERN UTAH MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Aug 20, 12:07 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1207 PM MDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD WEST JORDAN 40.60N 112.00W
08/20/2014 SALT LAKE UT EMERGENCY MNGR
HEAVY RAIN OVERWHELMED STORM DRAINS FLOODING THE
BASEMENTS OF 17 HOMES.
&&
GMLocal storm report, Aug 20, 2:19 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
219 PM MDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 8 SE PANGUITCH 37.74N 112.33W
08/20/2014 GARFIELD UT PARK/FOREST SRVC
FOREST SERVICE REPORTS RED CANYON AND BUTCH CASSIDY WASH
ARE FLASH FLOODING.
&&
CRKSpecial weather statement, Aug 20, 3:19 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
319 PM MDT WED AUG 20 2014
UTZ003-202200-
SALT LAKE AND TOOELE VALLEYS UT-
319 PM MDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SALT LAKE AND EAST
CENTRAL TOOELE COUNTIES UNTIL 400 PM MDT...
AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRANTSVILLE...MOVING NORTHEAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE
POSSIBLE. HEAVY RAINFALL IS ALSO OCCURRING.
LOCATIONS IMPACTED INCLUDE... GRANTSVILLE...STANSBURY PARK...ERDA
AND LAKE POINT. THIS ADVISORY INCLUDES INTERSTATE 80 FROM
GRANTSVILLE TO LAKE POINT. HEAVY RAINFALL MAY CAUSE PONDING ON AREA
ROADS INCLUDING INTERSTATE 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4077 11247 4077 11226 4071 11217 4070 11219
4071 11220 4070 11224 4066 11223 4055 11238
4066 11257
TIME...MOT...LOC 2117Z 223DEG 5KT 4066 11242
CRKSpecial weather statement, Aug 20, 3:27 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MDT WED AUG 20 2014
UTZ013-202215-
SAN RAFAEL SWELL UT-
327 PM MDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...SOUTHEASTERN
EMERY AND NORTHEASTERN GARFIELD COUNTIES UNTIL 415 PM MDT...
AT 325 PM MDT...AN AUTOMATED WEATHER STATION REPORTED A STRONG
THUNDERSTORM NEAR HANKSVILLE...MOVING EAST AT 15 MPH. ADDITIONAL
STRONG THUNDERSTORMS ARE LOCATED NORTH OF HANKSVILLE NEAR GOBLIN
VALLEY STATE PARK.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HANKSVILLE AND GOBLIN VALLEY.
AN AUTOMATED WEATHER STATION IN HANKSVILLE REPORTED A WIND GUST TO
56 MPH WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3812 11040 3835 11078 3890 11055 3891 11018
3889 11016 3886 11017 3886 11013 3884 11015
3881 11011
TIME...MOT...LOC 2125Z 256DEG 14KT 3839 11061
CRKSpecial weather statement, Aug 20, 3:34 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
334 PM MDT WED AUG 20 2014
UTZ005-202230-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
334 PM MDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL
430 PM MDT...
AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 27 MILES SOUTHEAST OF WENDOVER...MOVING
NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE... KNOLLS...CLIVE AND INTERSTATE 80
ACROSS WESTERN AND CENTRAL TOOELE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4014 11382 4062 11404 4094 11333 4075 11301
4029 11294
TIME...MOT...LOC 2131Z 237DEG 15KT 4042 11373
LCLocal storm report, Aug 20, 3:50 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GRANTSVILLE 40.59N 112.47W
08/20/2014 M0.88 INCH TOOELE UT PUBLIC
PUBLIC REPORTED NICKEL SIZED HAIL.
&&
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:14 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 20, 3:19 PM MDT | Special Weather Statement | SLC | Salt Lake | 41 min |
| Aug 20, 3:27 PM MDT | Special Weather Statement | SLC | Wayne | 48 min |
| Aug 20, 3:34 PM MDT | Special Weather Statement | SLC | Tooele | 56 min |
| Aug 20, 3:45 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Tooele | 45 min |
| Aug 20, 4:16 PM MDT | Areal Flood Advisory | SLC | Garfield, Iron | 119 min |
| Aug 20, 4:31 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 29 min |
| Aug 20, 5:02 PM MDT | Areal Flood Advisory | SLC | Tooele | 118 min |
| Aug 20, 5:07 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 113 min |
| Aug 20, 5:23 PM MDT | Special Weather Statement | SLC | Tooele | 37 min |
Nearby
Flash Flood Warnings in Utah, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.